Duke Mathematical Journal

Structure of tilings of the line by a function

Mihail N. Kolountzakis and Jeffrey C. Lagarias

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J. Volume 82, Number 3 (1996), 653-678.

First available in Project Euclid: 19 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11K70: Harmonic analysis and almost periodicity
Secondary: 47B38: Operators on function spaces (general) 52C99: None of the above, but in this section


Kolountzakis, Mihail N.; Lagarias, Jeffrey C. Structure of tilings of the line by a function. Duke Math. J. 82 (1996), no. 3, 653--678. doi:10.1215/S0012-7094-96-08227-7. http://projecteuclid.org/euclid.dmj/1077245256.

Export citation


  • [1] R. P. Boas, Entire functions, Academic Press Inc., New York, 1954.
  • [2] A. S. Cavaretta, W. Dahmen, and C. Micchelli, Stationary subdivision, Mem. Amer. Math. Soc. 93 (1991), no. 453, vi+186, Amer. Math. Soc., Providence.
  • [3] P. J. Cohen, On a conjecture of Littlewood and idempotent measures, Amer. J. Math. 82 (1960), 191–212.
  • [4] A. Córdoba, La formule sommatoire de Poisson, C. R. Acad. Sci. Paris Sér. I Math. 306 (1988), no. 8, 373–376.
  • [5] A. Córdoba, Dirac combs, Lett. Math. Phys. 17 (1989), no. 3, 191–196.
  • [6] J. C. Lagarias and Y. Wang, Tiling the line with translates of one tile, to appear in Invent. Math.
  • [7] C. Lech, A note on recurring series, Ark. Mat. 2 (1953), 417–421.
  • [8] Y. Meyer, Nombres de Pisot, nombres de Salem et analyse harmonique, Springer-Verlag, Berlin, 1970.
  • [9] R. A. Rankin, On the closest packing of spheres in $n$ dimensions, Ann. of Math. (2) 48 (1947), 1062–1081.
  • [10] H. P. Rosenthal, Projections onto translation-invariant subspaces of $L\spp(G)$, Mem. Amer. Math. Soc. No. 63 (1966), 84, Amer. Math. Soc., Providence.
  • [11] W. Rudin, Fourier analysis on groups, Interscience Tracts in Pure and Applied Mathematics, No. 12, Interscience Publishers (a division of John Wiley and Sons), New York-London, 1962.
  • [12] W. Rudin, Functional analysis, McGraw-Hill Book Co., New York, 1973.
  • [13] R. S. Strichartz, Construction of orthonormal wavelets, Wavelets: mathematics and applications, Stud. Adv. Math., CRC, Boca Raton, FL, 1994, pp. 23–50.
  • [14] R. Tijdeman, Decomposition of the integers as a direct sum of two subsets, Number theory (Paris, 1992–1993) ed. S. David, London Math. Soc. Lecture Note Ser., vol. 215, Cambridge Univ. Press, Cambridge, 1995, pp. 261–276.
  • [15] A. J. van der Poorten, Some facts that should be better known, especially about rational functions, Number theory and applications (Banff, AB, 1988), NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., vol. 265, Kluwer Acad. Publ., Dordrecht, 1989, pp. 497–528.